Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 3, 2021, 2:37 PM CDT for Lee County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 2:37 PM CDT (19:37 UTC)
- Expired
- Jul 3, 2021, 3:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
County Lee County, TX
The radar
The Ft Hood radar (KGRK), 71 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.6 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404 WWUS84 KEWX 031937 SPSEWX Special Weather Statement National Weather Service Austin/San Antonio TX 237 PM CDT Sat Jul 3 2021 TXZ193-194-209-032030- Bastrop TX-Fayette TX-Lee TX- 237 PM CDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BASTROP...SOUTH CENTRAL LEE AND NORTHWESTERN FAYETTE COUNTIES UNTIL 330 PM CDT... At 237 PM CDT, Doppler radar was tracking a strong thunderstorm over Paige, or 8 miles west of Giddings, moving south at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Giddings, Smithville, Paige, Circle D-KC Estates, Serbin, Northrup, Loebau, Rabbs Prairie, Warda, Buescher State Park, Hills, West Point, Lincoln, Winchester, Kirtley, Nechanitz, Manheim and Bastrop State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3026 9725 3032 9691 2999 9677 2990 9716 TIME...MOT...LOC 1937Z 343DEG 12KT 3021 9707 $$ KCW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:28 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 3, 2:28 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 228 PM CDT Sat Jul 3 2021 .SHORT TERM (Today through Sunday)... Thunderstorms have developed along an old outflow boundary situated from roughly Bastrop to San Marcos to Medina early this afternoon. These will be highly efficient rain producers given abnormally high PWATs in the 2.1-2.3" range in the GEFS and ECMWF ensembles, which is some 2 to 3 SDs above climatological norms for early July. In fact, Austin Bergstrom picked up a quick .45" of rainfall in a little over 10 minutes earlier this afternoon. WPC has portions of the eastern CWA within an MPD for rainfall rates of 2-3" per hour through this evening. Coverage is fairly sparse at this time, but expect given a very moist atmosphere and substantial SBCAPE of 2500- 3500 J/kg, more storms will form over portions of the Hill Country and slide slowly to the south and east before weakening shortly after sunset. One thing to note is the lack of any meaningful shear, with 0-6km bulk shear almost non-existent, so storms will be very pulse like in nature. At this time, believe that some storms could still be a threat for an isolated strong wind gust or two, given DCAPE values of upwards of 1000 J/kg and somewhat inverted V sounding profiles. Hi-res guidance continues to indicate the possibility of re-development overnight into early Sunday morning, but with very little agreement between CAMs, have opted to just keep 20-40 PoPs in place for a good chunk of the northern 2/3rds of the region overnight. The 4th of July holiday will feature yet another active afternoon. Showers and isolated to scattered thunderstorms will again develop within a very tropical-like environment, with a nearly saturated vertical profile, any storms that do form will be extremely efficient rain producers. Nature's fireworks should wind down before the man made fireworks in the evening, but we can't rule out the possibility of a few lingering isolated showers or storms after sunset. Expect a similar scenario to unfold when compared with Saturday, but coverage might be a little less widespread. With people out and about for the weekend, it's going to be important to stay weather aware, check radar often, and be prepared to temporarily seek shelter from lightning threats. With regard to temperatures, expect more of the same, as cloud cover will help to keep afternoon highs in the mid to upper 80s for the Hill Country on Sunday. Elsewhere, with less coverage, temperatures should easily manage to get into the lower to middle 90s, but that will be seasonable for this time of year. && .LONG TERM (Sunday Night through Friday)... Cool and wet will be the story through the work week with daily moderate to high chances for showers and storms as an upper level low cuts off nearby for a few days. Despite mean northerly flow above 500 mb through the majority of the period, southeasterlies in the boundary layer will keep PW values elevated throughout the week. Minimum 1.6" but generally in the 1.8-2.2" range and potentially higher at times. This will likely often exceed the 90th percentile of 1.8" per DRT sounding climatology. Thus, locally heavy rainfall is possible at times throughout the week. As usual, it won't rain everywhere every day, but in sum much of the area should see 1-3" over the Mon-Fri period with some folks seeing that in a single day. Locally higher amounts are expected to occur at least once or twice. It's difficult to pinpoint specific days or locations, so everyone should be alert and aware for low chances of minor flooding impacts. WPC's Excessive Rainfall Outlook does have a marginal risk of excessive rain for Monday across all but Dimmit and southern Maverick County, and I would anticipate future EROs will likely include much of our area beyond Monday as well for an isolated excessive rainfall risk. Favored timing for heavier rains will as usual come in the afternoon and early evening hours each day, but with decent forcing for ascent sticking around activity probably won't be as diurnally driven as what we've had over the past week or so. Some low rain chances may stick around into next weekend. In terms of temperatures, Monday looks like the warmest day of the week overall, with highs still into the mid 90s near the Rio Grande, but 80s areawide are forecast Tue-Fri. && .PREV DISCUSSION... /ISSUED 1237 PM CDT Sat Jul 3 2021/ AVIATION (18Z TAFS)... /NEW/ Another day, another tough forecast in TAF-ville. Timing of convection as well as uncertainties with ceilings tomorrow morning will be the primary focus with this discussion. Opted to go with TEMPO groups at AUS/SAT/SSF for this afternoon/early evening with thunderstorms expected to develop along a remnant outflow boundary over the I-35 corridor. MVFR ceilings are expected after midnight, but confidence is fairly low. With very light to nearly calm winds and ample low level moisture, believe that low clouds and MVFR ceilings will develop at AUS/SAT/SSF, but confidence is highest at AUS. At AUS, ceilings could briefly go IFR after 1000Z, so will maintain borderline IFR ceilings. Have gone with a PROB30 at AUS/SAT for Sunday as storms should attempt to develop once again by early afternoon. Briefly mentioned VCTS at DRT through late afternoon and early evening. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 88 74 89 74 88 / 70 40 60 20 60 Austin Bergstrom Intl Airport 88 73 89 73 88 / 70 40 60 20 60 New Braunfels Muni Airport 90 75 90 74 88 / 60 40 60 20 70 Burnet Muni Airport 85 72 88 72 86 / 70 40 60 20 60 Del Rio Intl Airport 97 79 97 78 96 / 20 20 40 20 40 Georgetown Muni Airport 86 72 88 72 87 / 70 40 60 20 60 Hondo Muni Airport 91 75 90 74 88 / 40 30 60 20 50 San Marcos Muni Airport 91 73 90 73 88 / 60 40 60 20 70 La Grange - Fayette Regional 90 75 90 75 89 / 70 40 60 20 60 San Antonio Intl Airport 91 76 90 75 88 / 60 40 60 20 70 Stinson Muni Airport 91 78 91 76 89 / 50 30 60 20 70 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Morris Long-Term...KCW Decision Support...Hampshire
Hazardous weather outlook, Jul 3, 3:09 AM CDT, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 309 AM CDT Sat Jul 3 2021 TXZ171>173-183>194-202>209-217>225-228-040900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 309 AM CDT Sat Jul 3 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered storms today, mainly during the afternoon and evening. Cloud to ground lightning will be possible in and near any storms. In addition, a few storms could produce localized, minor flooding as well as gusty winds up to 50 mph. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered storms are forecast Sunday through Friday, especially in the afternoon and evening hours. Cloud to ground lightning will be possible in and near any storms. In addition, a few storms could produce localized, minor flooding as well as gusty winds up to 50 mph. No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 3, 2:12 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
212 PM CDT Sat Jul 3 2021
TXZ191-208-032000-
Caldwell TX-Hays TX-
212 PM CDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CALDWELL AND
SOUTHEASTERN HAYS COUNTIES UNTIL 300 PM CDT...
At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wimberley, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
San Marcos, Kyle, Wimberley, Woodcreek, Martindale, Uhland, San
Marcos Regional Airport and Reedville.
LAT...LON 3002 9780 2983 9780 2983 9785 2985 9786
2985 9788 2984 9790 2984 9803 2991 9812
3003 9811
TIME...MOT...LOC 1912Z 273DEG 10KT 2994 9803
KCWSpecial weather statement, Jul 3, 2:37 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 237 PM CDT Sat Jul 3 2021 TXZ193-194-209-032030- Bastrop TX-Fayette TX-Lee TX- 237 PM CDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BASTROP...SOUTH CENTRAL LEE AND NORTHWESTERN FAYETTE COUNTIES UNTIL 330 PM CDT... At 237 PM CDT, Doppler radar was tracking a strong thunderstorm over Paige, or 8 miles west of Giddings, moving south at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Giddings, Smithville, Paige, Circle D-KC Estates, Serbin, Northrup, Loebau, Rabbs Prairie, Warda, Buescher State Park, Hills, West Point, Lincoln, Winchester, Kirtley, Nechanitz, Manheim and Bastrop State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3026 9725 3032 9691 2999 9677 2990 9716 TIME...MOT...LOC 1937Z 343DEG 12KT 3021 9707 KCW
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:12 PM CDT | Special Weather Statement | EWX | Hays | 48 min |
| Jul 3, 4:14 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jul 3, 4:19 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 3 hr |
| Jul 3, 5:51 PM CDT | Areal Flood Advisory | EWX | DeWitt, Lavaca | 3 hr |
| Jul 3, 6:30 PM CDT | Areal Flood Advisory | EWX | Kendall | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.